Florida, 2001Tornado in Florida, November 5, 2001
November 5, 2001 · NWS MFL · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 5, 1:00 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 5, 1:00 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
100 PM EST MON NOV 5 2001
WE DROPPED THE TROPICAL STORM WARNING FOR THE EAST COAST EFFECTIVE
AT 1 PM TODAY... REPLACING IT WITH SMALL CRAFT ADVISORY FOR THE
MARINE PART AND WITH WIND ADVISORY ON LAND. WINDS ARE STILL EXPECTED
TO GRADUALLY DECREASE THROUGH WEDNESDAY. SATELLITE AND RADAR LOOPS
AT MID AFTERNOON SHOW SCATTERED SHOWERS AND PATCHES OF RAIN STILL
MOVING ALONG THE BACK SIDE FLOW WELL AWAY FROM MICHELLE. WILL HAVE
TO KEEP IN SOME POPS FOR AT LEAST PART OF TONIGHT TO ACCOUNT FOR
THIS, THOUGHI THINK THEY WILL SOON DISSIPATE AS MICHELLE CONTINUES
NORTHEAST AND THE FLOW WEAKENS. ALSO DRIER AIR FROM BUILDING HIGH
PRESSURE OVER THE SOUTHEAST U.S. WILL BE PART OF THE EQUATION.WITH
DIMINISHING WINDS EXPECT TO DROP THE WIND ADVISORY TONIGHT.
LITTLE CHANGE OVERALL IN THE FORECAST WITH MOSTLY DRY WEATHER
THROUGH BOTH THE REGULAR AND EXTENDED FORECAST PERIODS (EXCEPT FOR
ISOLATED SHOWERS RETURNING TO THE EAST COAST ON THE EASTERLY FLOW
FRIDAY THROUGH MONDAY). SLIGHTLY COOLER TEMPERATURES IN THE DRIER
AIR WILL BEGIN TO MODERATE BY THURSDAY.
MARINE-WISE SCA WILL LIKELY BE TAKEN DOWN ALONG THE WEST COAST BY
LATE TONIGHT OR EARLY TUESDAY... WITH THE EAST COAST ADVISORY
LASTING PERHAPS UNTIL WEDNESDAY. SEAS GRADUALLY SUBSIDING BUT THE
GULF STREAM SEAS WILL LIKELY BE ABOVE 7 FEET (EVEN THOUGH SUBSIDING)
THROUGH SATURDAY. LOOK FOR LIGHT TO MODERATE MOSTLY EASTERLY WINDS
THURSDAY THROUGH SATURDAY.
PBI BU 064/077 061/078 063 3-00
FLL BU 067/078 063/079 065 3-00
MIA BU 066/078 062/079 066 3-00
APF UU 063/079 059/080 058 2000
.MIA...SMALL CRAFT ADVISORY JUPITER INLET-OCEAN REEF AND
E CAPE SABLE-BONITA BEACH TONIGHT.In the hours before
Special weather statement, Nov 5, 1:15 PM EST, 48 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-060000-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EST MON NOV 5 2001
...TROPICAL STORM WARNING FOR SOUTHEAST FLORIDA DISCONTINUED...
...WIND ADVISORY FOR COASTAL MIAMI-DADE...BROWARD...PALM BEACH
THIS AFTERNOON...
...RIP CURRENTS LIKELY EAST COAST BEACHES THIS AFTERNOON...
TROPICAL STORM MICHELLE...IN THE BAHAMAS...CONTINUES TO MOVE FARTHER
AWAY FROM SOUTH FLORIDA AND SUSTAINED WINDS HAVE DROPPED BELOW 40 MPH.
THEREFORE TROPICAL STORM WARNINGS WERE DISCONTINUED AT 1 PM EST.
NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS
SOUTHEAST FLORIDA. THE HIGHEST WINDS WILL BE EAST OF THE I-95
CORRIDOR...ESPECIALLY ALONG THE BEACHES. A WIND ADVISORY IS IN
EFFECT THIS AFTERNOON.
COASTAL FLOODING ALONG THE SOUTHEAST COAST WILL MOSTLY END THIS
AFTERNOON BECAUSE WINDS HAVE SHIFTED TO A MORE NORTHERLY DIRECTION
AND DECREASED. BEACH EROSION WILL CONTINUE THROUGH TUESDAY
BEFORE DECREASING.
RIP CURRENTS REMAIN LIKELY ALONG THE SOUTHEAST FLORIDA BEACHES THIS
AFTERNOON.
SCATTERED SHOWERS WILL OCCUR IN SOUTH FLORIDA THIS AFTERNOON AND EVENING
BUT SPOTTER ACTIVATION IS NOT NEEDED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Tornado, Palm Beach
- When
- November 5, 2:03 PM EST to 2:06 PM EST
- Where
- Palm Beach County, 1 mi N of Belle Glade
- Rating
- F1
- Path length
- 1.5 mi
- Path width
- 20 yd
- Property damage
- $8,000
- Crop damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.700, -80.667
A tornado, associated with an outer rain band of hurricane Michelle, touched down about one mile north of Belle Glade and moved south at 30 mph through a portion of downtown Belle Glade. Windows were blown out of vehicles and buildings near the Palm Beach Government complex. Trees and signs were blown over and a swath of sugar cane was flattened.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, November 5, 2001$50,000 · 3 events
- Northern Lights in West Virginia, November 5, 20018 events
- Winter Weather in Vermont, November 5, 20013 events
- Heavy Snow in New Hampshire, November 5, 20013 events
- Heavy Snow in Maine, November 5, 20013 events
- High Wind in Pennsylvania, November 5, 20011 event
- Tornado in Florida, November 5, 2001$6,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272196.